Levaquin is a widely prescribed antibiotic that was commonly used as a treatment for serious bacterial infections or infections that were unresponsive to other medications. However, in 2010 there were more than 700 reported cases of Levaquin tendon ruptures, including to the Achilles heel and rotatory cuff.
These 700 cases are only the cases that have been reported to the FDA, and there is speculation that the number only accounts for about 10% of the total complaints. Now Johnson & Johnson faces tens of thousands Levaquin lawsuits.
Were you affected by taking Levaquin?
There are different signs and symptoms that are often being reported. Some of them include:
- Tendon ruptures in the rotator cuff, biceps, hand, thumb and most commonly the Achilles tendon.
- Sudden swelling, bruising or severe pain in these tendons.
- Difficulty walking.
- Pain, tenderness near the joint.
The physical pain caused by the side effects of taking Levaquin aren’t the only issues. Those affected must also deal with paying for medical expenses, emergency room treatments, hospital stays and surgery. There may also be costs associated with physical therapy, lost income, pain, suffering, loss of enjoyment, and even emotional damages.
What to do if I’ve been affected?
These are injuries, experiences and damages that can’t be taken back. However, some sort of compensation can be available if you contact a personal injury attorney.
Levaquin lawsuits have been able to give some personal injury victims the financial compensation to expenses they’ve had, pay off remaining/ongoing medical bills and to help them move on with their lives.
If you have had a tendon related injury after taking Levaquin, please contact an experienced personal injury attorney at O’Keeffe O’Brien Lyson Foss. Consult with our personal injury team to find out if you have a case. We want to help.